Alert archive / Idaho / Lake Wind Advisories in 2012

Lake Wind Advisory 2, NWS Pocatello, ID

April 30, 2012

NWS Pocatello, ID issued this lake wind advisory at Apr 30, 2012, 6:43 AM MDT. It took effect at Apr 30, 2012, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2012, 6:43 AM MDT (12:43 UTC)
In effect from
Apr 30, 2012, 12:00 PM MDT
Expired
Apr 30, 2012, 8:15 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WWUS75 KPIH 301243
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
643 AM MDT MON APR 30 2012

IDZ021-010300-
/O.NEW.KPIH.LW.Y.0002.120430T1800Z-120501T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
643 AM MDT MON APR 30 2012

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* TIMING...FROM NOON UNTIL 900 PM MDT.

* WINDS...EXPECT SOUTHWEST AFTERNOON WIND OF 20 TO 30 MPH WITH
  HIGHER GUSTS.

* LOCATIONS INCLUDE...THE AMERICAN FALLS RESERVOIR

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE WAVES LARGE ENOUGH TO
  CAUSE SMALL BOATS TO CAPSIZE AND GENERAL LAKE NAVIGATION
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$


MESSICK
2 follow-up statements
362 
WWUS75 KPIH 302207
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
407 PM MDT MON APR 30 2012

IDZ020-010300-
/O.NEW.KPIH.WI.Y.0014.120430T2207Z-120501T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
407 PM MDT MON APR 30 2012

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...UNTIL SUNSET.

* WINDS...SUSTAINED 30 MPH WITH GUSTS TO 50 MPH POSSIBLE.

* LOCATIONS INCLUDE...INL...IDAHO FALLS...REXBURG.

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ON EAST WEST HIGHWAYS
  MAY HAVE DIFFICULTY MAINTAINING CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-010300-
/O.CON.KPIH.LW.Y.0002.000000T0000Z-120501T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
407 PM MDT MON APR 30 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR THE AMERICAN FALLS RESERVOIR...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING...FROM NOON UNTIL 900 PM MDT.

* WINDS...EXPECT SOUTHWEST AFTERNOON WIND OF 20 TO 30 MPH WITH 
  HIGHER GUSTS. 

* LOCATIONS INCLUDE...THE AMERICAN FALLS RESERVOIR

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE WAVES LARGE ENOUGH TO 
  CAUSE SMALL BOATS TO CAPSIZE AND GENERAL LAKE NAVIGATION 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

VALLE
398 
WWUS75 KPIH 010215
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
815 PM MDT MON APR 30 2012

IDZ020-010315-
/O.CAN.KPIH.WI.Y.0014.000000T0000Z-120501T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
815 PM MDT MON APR 30 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SUBSIDED FOR THE NIGHT...THEREFORE THE ADVISORY IS
CANCELLED.

$$

IDZ021-010315-
/O.CAN.KPIH.LW.Y.0002.000000T0000Z-120501T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
815 PM MDT MON APR 30 2012

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE
WIND ADVISORY. 

WINDS HAVE SUBSIDED FOR THE NIGHT...THEREFORE THE ADVISORY IS
CANCELLED.

$$

VALLE

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Apr 30, 3:24 AM MDT, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 30, 3:24 AM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
324 AM MDT MON APR 30 2012

.SHORT TERM...TODAY THROUGH WED NIGHT. INCOMING TROUGH WILL BRING
A SLIGHT CHANCE THREAT TO EVEN THE EAST SIDE OF THE FORECAST AREA
THIS AFTERNOON. BULK OF PRECIPITATION HITS DURING THE EARLY
EVENING HOURS. SNOW LEVELS APPEAR HIGH ENOUGH THAT ONLY LIGHT
AMOUNTS OF SNOW AT HIGH ELEVATION ARE LIKELY...THUS NO WINTER
HIGHLIGHTS. PRECIPITATION AMOUNTS ARE LIGHT TO MODERATE AND DO NOT
EXPECT HYDROLOGY PROBLEMS AT THIS TIME.

THE MOST SIGNIFICANT FORECAST PROBLEM IS THE WIND. WACHTER WIND
STUDY SCHEME INDICATES NEAR WIND ADVISORY FOR TODAY...WITH THE
MSLP GRADIENT NOT REALLY THERE UNTIL THE SURFACE LOW PASSES
TONIGHT AND SETS UP FOR STRONGER GRADIENT ACROSS SOUTHERN IDAHO BY
TUE MORNING. 500MB WIND SPEED ALSO IS A LITTLE LACKING WITH THE
STRONG UPPER LEVEL WIND STILL TO THE WEST. ALSO...VERY LITTLE COLD
AIR ADVECTION HITS TODAY. A WIND ADVISORY MAY BE NEEDED FOR TUE
MORNING WITH THE TROUGH AND FRONT PASSAGE...WHEN THE WACHTER
SCHEME SCORES VERY SOLIDLY INTO THE WIND ADVISORY RANGE. BY
01/18Z...MORE OF A LOW CONFIDENCE WIND ADVISORY AND BY 02/00Z ONLY
NEAR WIND ADVISORY. STRONG COLD AIR ADVECTION DURING THE MORNING
IS ALSO POWERED BY THE STRONGEST 600MB WIND SPEEDS OF THE NEXT 36
HOURS AND A 9.5MB MSLP GRADIENT. WILL ALLOW ANOTHER PERIOD TO LOOK
AT WIND CONDITIONS FOR TOMORROW AS THE JET STREAK IS STILL
OFFSHORE AND IT WOULD BE BETTER TO SEE IT FOR REAL IN AN UPPER AIR
SOUNDING.

THE SECOND FORECAST PROBLEM IS THE TEMPERATURES ON TUE NIGHT. FOR
MON NIGHT...WIND IS BLOWING TOO STRONGLY TO ALLOW A GOOD INVERSION
SET UP...PLUS CLOUDS AND LATENT HEAT RELEASE WITH PRECIPITATION.
BUT TUE NIGHT IS A DIFFERENT STORY. WIND WILL SUBSIDE...PARTIAL
CLEARING...AND COLD AIR FULLY MOVED IN BEHIND THE COLD FRONT THE
DAY BEFORE WITH LITTLE WARMING MEANS A FREEZE IS POSSIBLE THIS
NIGHT FOR THE EASTERN MAGIC VALLEY AND BOTH ZONES OF THE SNAKE
RIVER PLAIN. WILL LET WIND ADVISORY BE FIRST HIGHLIGHT AND THUS
WILL ONLY MENTION FREEZE SITUATION IN THE OUTLOOK AND POSSIBLY THE
WEATHER STORY.  MESSICK

.LONG TERM...THURSDAY THROUGH SUNDAY. THERE IS GENERALLY GOOD
AGREMENT IN THE MODELS WITH A WEAK TO MODERATE STRENGTH PACIFIC
DISTURBANCE CROSSING SOUTHEAST IDAHO THURSDAY. THE LONG WAVWE
PATTERN GRADUALLY TRANSITIONS FROM ZONAL TO MORE OF A TROUGH IN THE
EASTERN PACIFIC TOWARDS THE WEEKEND. A CLOSED CIRCULATION APPEARS TO
DEVELOP IN A TEMPORARILY SPLIT SOUTHERN BRANCH OVER IDAHO FRIDAY AND
SATURDAY. DETAILS ARE FUZZY. THE ECMWF IS MORE AMPLIFIED WITH THE
SPLIT AND MORE CUT OFF FROM THE MAIN FLOW AND LEFT HANGING AROUND
OVER THE GREAT BASIN INTO MID WEEK...THE GFS A BIT MORE CONSOLIDATED
INITIALLY...THEN A LITTLE MORE CUT OFF FROM THE MAIN FLOW SUNDAY.
FOR NOW...HAVE ADJUSTED FRIDAY THROUGH SUNDAY POPS CLOSER TO
CLIMATOLOGICAL SOLUTION. RS

&&

.AVIATION...UPPER LEVEL JET STREAM WINDS NOSING INTO OREGON AND
SOUTHERN IDAHO TODAY. A WEAK SURFACE FRONTAL WAVE IS EXPECTED TO
CROSS THE SNAKE PLAIN 18-21Z WITH SURFACE WINDS SHIFTING FROM
SOUTH-SOUTHWEST TO WEST AND INCREASING TO 15-25 KTS GUSTING TO 35
KTS. SCATTERED SHOWERS WITH MVFR CEILINGS DEVELOP AT KSUN POST
FRONTAL...23Z-07Z...KPIH AND KBYI 03Z-08Z...AND KIDA 04Z-09Z. SNOW
LEVELS NEAR 85OO FT MSL. SNAKE PLAIN WINDS DECREASE OVERNIGHT TO
10-15 KTS BUT INCREASE TUESDAY TO 20-30 KTS GUST 40 KTS UNDER COLD
ADVECTION ALOFT AND TIGHTER SURFACE PRESSURE GRADIENT. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 30, 4:30 AM MDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MDT MON APR 30 2012

IDZ017>025-031-032-011300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
430 AM MDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS ARE POSSIBLE STARTING LATE TONIGHT. WIND IN
THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN COULD INCREASE TO
25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. EXPECT RAIN IN THE VALLEY
AND RAIN AND SNOW IN THE MOUNTAINS OF CENTRAL AND SOUTHERN IDAHO.
SNOWFALL AMOUNTS SHOULD REMAIN LIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY SHOULD HAVE WIND EVEN STRONGER THAN MONDAY. A WIND
ADVISORY MAY BE NECESSARY FOR TUESDAY MORNING. ON TUESDAY
NIGHT...AFTER THE WIND CALMS DOWN...MANY LOCATIONS IN THE EASTERN
MAGIC VALLEY AND SNAKE RIVER PLAIN WILL EXPERIENCE TEMPERATURES
LOWERING INTO THE 28 TO 32 DEGREE FARENHEIDT. A FREEZE WARNING MAY
BE A POSSIBILITY FOR TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 4:07 PM MDTWind AdvisoryPIH4 hr

Nearby

Lake Wind Advisories in Idaho, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.